Hail, Labette
- When
- March 8, 2:58 AM CST
- Where
- Labette County, 2 mi ENE of Edna
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.067, -95.333
Most of the hail was quarter size.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 7, 10:03 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1003 PM CST TUE MAR 7 2006 .UPDATE... TONIGHT: KICT DOPPLER INDICATING CONVECTIVE CLUSTER SURGING NE 40MPH ACROSS GRANT & KAY COUNTIES IN EXTREME NC OK IN REGION OF STRONG() 850-MB WARM/MOIST AXIS. GREATEST SEVERE POTENTIAL SLATED FOR SUMNER... COWLEY & CHAUTAUQUA COUNTIES OVER NEXT COUPLE HOURS. WITH UPR 50S DEWPOINTS CONTINUING THEIR NORTHWARD MIGRATION ACROSS THE OK/KS BORDER VIA SOUTHERLY WINDS OF 15-20 MPH HAVE OPTED TO RAISE MINS 3-5F ACROSS SC & SE KS WITH THE GREATER INCREASES ASSIGNED TO AREAS BORDERING OK. && .PREV DISCUSSION... /ISSUED 810 PM CST TUE MAR 7 2006/ UPDATE... TONIGHT: SVR TSRA WATCH #38 IN EFFECT UNTIL 3AM (09Z) FOR ALL OF SC...SE AS WELL AS RICE...MCPHERSON & MARION COUNTIES OF CENTRAL KS. TSRA DEVELOPED OVER SUMNER & COWLEY COUNTIES IN WELL-DEFINED WARM MOIST 850-MB AXIS. WITH DEEP-LAYER DIRECTIONAL SHEAR & STEEP MID-LEVEL LAPSE RATES PRIMARY SEVERE THREAT IS LARGE HAIL. HAVE INCREASED POPS 20% ACROSS SC & THAT PART OF CENTRAL KS FOR WHICH SVR #38 HAS BEEN ISSUED. && PREV DISCUSSION... /ISSUED 602 PM CST TUE MAR 7 2006/ UPDATE... TONIGHT: HAVE CANCELLED THE WIND ADVISORY FOR SC KS AS SOUTHERLY WINDS HAVE DIMINISHED TO 15-25 MPH ACROSS THE PREVIOUSLY ADVISED AREA. && AVIATION... INTENSE LOW-LVL WIND SHEAR TO RECUR TONIGHT OVER PRIMARILY SC & SE KS AS LOW-LVL JET REDEVELOPS. VERY CONCEIVABLE THAT SW LOW-LVL JET MAY REACH 50-55KTS 08Z-12Z. IN ADDITION...LOW-LVL JET CONTINUES TO TRANSPORT AMPLE MOISTURE NE...PRIMARILY ACROSS SE KS WHERE MVFR CEILINGS 2,500 FEET ARE LIKELY FROM 08Z-12Z WITH SCT TSRA POSSIBLE. && PREV DISCUSSION... /ISSUED 314 PM CST TUE MAR 7 2006/ DISCUSSION... FORECAST CONCERNS FOR THIS PACKAGE INCLUDE CHANCES FOR THUNDERSTORMS THROUGH THURSDAY...ALONG WITH TEMPERATURES FOR THE NEXT COUPLE OF DAYS. TONIGHT: CURRENT WATER VAPOR LOOP IS SHOWING ONE SYSTEM MOVING INTO WESTERN KANSAS AND ANOTHER MOVING INTO THE DESERT SOUTHWEST ACROSS THE BAJA PENINSULA. SURFACE OBSERVATIONS HAVE SHOWN A GREAT SURGE OF MOISTURE FROM THE SOUTH TODAY. HOWEVER...WINDS HAVE VEERED FROM SOUTHEAST TO SOUTHWEST...THUS REDUCING SOME OF THE SHEAR THAT WE HAD EARLIER AS THE DRY LINE APPROACHES. WITH THE CENTER OF THE LOW EXPECTED TO MOVE ACROSS NORTHERN KANSAS...THE POTENTIAL FOR ANY SURFACE BASED CONVECTION SHOULD REMAIN NORTH OF THE AREA. WITH THAT SAID...THERE COULD STILL BE SOME ELEVATED CONVECTION TONIGHT ACROSS EASTERN KANSAS WITH THE GREATEST THREAT BEING HAIL. WINDS ARE EXPECTED TO DECOUPLE DURING THE EVENING HOURS...AND WE WILL LEAVE THE WIND ADVISORY GOING UNTIL IT IS SET TO EXPIRE AT 00Z. WEDNESDAY-WEDNESDAY NIGHT: THE LOW PRESSURE SYSTEM AND FRONT DO NOT MAKE MUCH PROGRESS OVERNIGHT...AND WILL BE STALLED ACROSS WESTERN KANSAS ON WEDNESDAY. THERE WILL BE SOME MOISTURE CONVERGENCE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS DURING THE AFTERNOON HOURS...AND INTO THE OVERNIGHT HOURS AS WELL. AS THE FRONT SLOWLY ADVANCES EASTWARD...FORCING LOOKS STRONG ALONG THE FRONT AND CAPE VALUES INCREASE TO AROUND 1500J/KG AS THE FRONT REALLY BEGINS TO PUSH EASTWARD INTO MISSOURI WEDNESDAY NIGHT. ALL IN ALL...SEVERE WEATHER POTENTIAL LOOKS MORE PROMISING COME WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ACROSS THE EASTERN HALF OF KANSAS. TEMPERATURES SHOULD BE ABLE TO WARM QUITE A BIT AHEAD OF THE FRONT /WELL INTO THE 70S ACROSS SOUTH CENTRAL KANSAS/...AND STILL EVEN MAKE IT INTO THE MIDDLE 60S ACROSS CENTRAL KANSAS. THURSDAY-FRIDAY: CONVECTION COULD STILL BE ONGOING ON THURSDAY MORNING. THIS WILL ALL DEPEND ON WHAT CONVECTION IS ABLE TO GET GOING ON WEDNESDAY AND HOW FAST THE LOW PUSHES EAST OF THE AREA. IT DOES LOOK LIKE ANY PRECIPITATION SHOULD BE EAST OF THE AREA BY THURSDAY AFTERNOON. TEMPERATURES DO COOL DOWN QUITE A BIT FROM THE PAST COUPLE OF DAYS...BUT SHOULD STILL MAKE IT ABOUT 5 DEGREES ABOVE NORMAL. A DRIER PERIOD BEGINS ON FRIDAY AS THE UPPER FLOW PATTERN SHIFTS INTO A BROAD SOUTHWEST FLOW ACROSS THE CENTRAL US. SATURDAY-MONDAY: AN UPPER TROUGH SETTLES OVER THE WESTERN CONTINENTAL US FOR THE WEEKEND...LEAVING THE CENTRAL PLAINS WITH A SOUTHWEST FLOW THROUGH THE PERIOD. THIS DRY FLOW WILL LEAVE US WITHOUT PRECIPITATION UNTIL MONDAY WHEN MOISTURE BEGINS TO RETURN. RELATIVE HUMIDITY VALUES REMAIN LOW...AND MOISTURE CONVERGENCE STAYS FOCUSED TO THE NORTH AND EAST THROUGH THE WEEKEND. DID INSERT SOME SLIGHT CHANCES FOR THUNDERSTORMS ON SUNDAY NIGHT ACROSS FAR SOUTHEAST KANSAS...WHERE BEST MOISTURE TRANSPORT IS. OTHERWISE FORECAST LOOKS TO BE IN GOOD SHAPE...WITH MEDIUM CONFIDENCE FOR THIS PERIOD. SCHRECK && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 74 42 59 / 20 50 60 20 HUTCHINSON 54 78 39 60 / 20 40 50 20 NEWTON 54 77 41 59 / 30 50 60 20 ELDORADO 55 74 44 59 / 30 70 60 30 WINFIELD-KWLD 57 72 46 60 / 30 70 60 40 RUSSELL 46 69 35 63 / 20 30 40 10 GREAT BEND 46 73 36 63 / 20 30 40 10 SALINA 51 77 37 59 / 20 40 40 20 MCPHERSON 53 78 39 59 / 20 40 50 20 COFFEYVILLE 56 72 50 60 / 40 50 70 70 CHANUTE 55 72 49 56 / 40 50 60 60 IOLA 55 72 48 55 / 40 50 60 60 PARSONS-KPPF 56 72 49 57 / 40 50 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 354 PM CST TUE MAR 7 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 354 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND OVERNIGHT...MAINLY ACROSS SOUTHERN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE MAY BE SEVERE WITH MARGINALLY SEVERE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE DRYLINE WILL LIKELY REDEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON WEDNESDAY. THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE IN THE AFTERNOON AND THROUGH THE EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THE THREAT WOULD MOVE INTO SOUTHEAST KANSAS DURING THE NIGHT. ANY THREAT OF SEVERE WEATHER SHOULD BE EAST OF THE AREA DURING THE DAY THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT MAY BE NEEDED ON WEDNESDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/HOWERTON/SCHRECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1102 PM CST TUE MAR 7 2006 KSZ092-093-080545- COWLEY-SUMNER- 1102 PM CST TUE MAR 7 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES... AT 1057 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF GEUDA SPRINGS...OR 22 MILES SOUTHWEST OF WINFIELD...AND MOVING EAST AT 40 MPH. PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1156 PM CST TUE MAR 7 2006 KSZ093-098-080630- CHAUTAUQUA-COWLEY- 1156 PM CST TUE MAR 7 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 1151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CEDAR VALE...OR 21 MILES WEST OF SEDAN... AND MOVING NORTHEAST AT 35 MPH. PEA TO DIME SIZE HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1158 PM CST TUE MAR 7 2006 KSZ098-099-080700- CHAUTAUQUA-MONTGOMERY- 1158 PM CST TUE MAR 7 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEAST CHAUTAUQUA AND SOUTHWEST MONTGOMERY COUNTIES... AT 1155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHAUTAUQUA...OR 7 MILES SOUTH OF SEDAN... AND MOVING NORTHEAST AT 35 MPH. PEA TO DIME SIZE HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL CHAUTAUQUA 37.02N 96.18W
03/08/2006 M1.00 INCH CHAUTAUQUA KS LAW ENFORCEMENT
&&
ESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 243 AM CST WED MAR 8 2006 KSZ099-080915- MONTGOMERY- 243 AM CST WED MAR 8 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY... AT 242 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELK CITY...OR 19 MILES NORTHEAST OF SEDAN... AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JAKUB
The Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the first event began at 08:57 UTC.
1 hail. Local standard time, as filed.
Most of the hail was quarter size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498620.